MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC PROVISIONAL DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC PROVISIONAL DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7480131
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding navigation and spinal instruments being used intra-operatively of a spinal l4/5 stenosis procedure.It was reported that the legacy ratchet and provisional break off.The ratchet handle broke.They did not break inside the patient anatomy.There was no impact on the patient income.Additional information was received stating that all three instruments were all broken.The provisional would no longer retain the break off screws.The ratchet handles were no longer working.The caps on top fell off.
 
Additional Manufacturer Narrative
H2) visual and optical examination identified that the locking end tip of the shaft is worn from what appears to be from repeated normal use.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROVISIONAL DRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10962037
Report Number1030489-2020-01751
Device Sequence Number2419219
Product Code LXH
UDI-Device Identifier00721902853579
UDI-Public00721902853579
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7480131
Device Catalogue Number7480131
Device Lot NumberPR12B007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1